Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 7, 1995, 6:51 PM EDT for Orange County, Florida. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1995, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 7, 1995, 8:00 PM EDT
- In force
- 69 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3645 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 072252 RRA SVRMLB FLC095-080000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 651 PM EDT FRI JUL 7 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN ORANGE COUNTY AT 650 PM NATIONAL WEATHER SERVICE RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORMS BETWEEN ZELLWOOD AND APOPKA. THESE STORMS WERE MOVING SOUTH NEAR 10 MPH AND WILL EFFECT THE CITIES OF APOPKA AND OCOEE THROUGH 730 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:12 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 7, 5:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 512 PM EDT FRI JUL 7 1995 CURRENT PACKAGE WILL BE ONE OF PERSISTENCE. MODELS...ESPECIALLY ETA...WEAKENING SHORT WAVES IN DEVELOPING LONG WAVE TROF OVER ATLANTIC STATES. ALSO BELIEVE MODELS DRYING THINGS OUT A BIT TOO FAST. SYNOPTIC SCALE STEERING FLOW TO BE NORTH FOR THE MOST PART...AND WILL ACQUIRE SOME WESTERLY COMPONENT EVENTUALLY...BUT NOT UNTIL 36-48 HOURS AND BEYOND. WILL SHADE INLAND POPS HIGHER TOMORROW...BUT WILL GET OUT THE BROAD BRUSH FOR SUNDAY AND PAINT EVERYONE 30...AND KEEP A NIGHTTIME POP OF 20 FOR INLAND/SOUTH AREAS. WILL KEEP MENTION OF PATCHY LATE NIGHT FOG IN GROUP 1. WILL PLAY TEMPS CLOSE TO PERSISTENCE AS WELL. THANKS FOR YOUR IDEAS TBW. @1...VOLUSIA BREVARD INDIAN RIVER @2...ST LUCIE MARTIN OKEECHOBEE @3...LAKE ORANGE SEMINOLE OSCEOLA MCO 73/93 74/94 73 602323 DAB 72/91 72/91 71 60-2-3 MLB 73/91 93/91 74 60-2-3 CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:42 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.